Subgraph isomorphism in graph classes

Shuji Kijima, Yota Otachi, Toshiki Saitoh, Takeaki Uno

Research output: Contribution to journalArticlepeer-review

17 Citations (Scopus)


We investigate the computational complexity of the following restricted variant of Subgraph Isomorphism: given a pair of connected graphs G=(V G,E G) and H=(V H,E H), determine if H is isomorphic to a spanning subgraph of G. The problem is NP-complete in general, and thus we consider cases where G and H belong to the same graph class such as the class of proper interval graphs, of trivially perfect graphs, and of bipartite permutation graphs. For these graph classes, several restricted versions of Subgraph Isomorphism such as Hamiltonian Path, Clique, Bandwidth, and Graph Isomorphism can be solved in polynomial time, while these problems are hard in general.

Original languageEnglish
Pages (from-to)3164-3173
Number of pages10
JournalDiscrete Mathematics
Issue number21
Publication statusPublished - Nov 6 2012

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Subgraph isomorphism in graph classes'. Together they form a unique fingerprint.

Cite this